News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: 3 months and no period


 rivergirl85 - Thu May 31, 2007 12:03 am

I am a 22 year old mom. I had my baby in november. She will be 7 months old on the 8th. I stopped breastfeeding her when she was a little over 3 months old because i got sick and was taking medicine that would harm her if breastfed. I was taking birth control up to that point that my OBGYN told me would not cause me to have a period. After i stopped takin the pill about 3 and a half months ago i spotted for a few days and that was it. My last full period was February of 2006. I have taken numerous pregnancy tests and all came up negative. I am not scheduled for my yearly exam until August. Should i go ahead and start taking the birth control even though i haven't gotten my period? (the health department said to take it only when i start my period) Or is something wrong with me? I am not currently on any medications and I have no history of Cervical cancer or anything like that that i know of. Thank you for taking the time to answer. :)
 Dr. Chan Lowe - Thu May 31, 2007 5:07 am

User avatar I suspect that your lack of a regular period is related to several issues including just having a baby and the birth control. It can take several months (6-12) to return to a regular cycle after either of these.

Generally the issue with starting on contraceptives after a period is to ensure that you are not pregnant. If you have had multiple negative pregnancy tests and are confident that you are not pregnant then it should be OK to start the contraceptives.

If you are uncertain about pregnancy, your obstetrician can do a blood pregnancy test that is much more sensitive than the urine tests.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here